Alert archive / New York / Beach Hazards Statements in 2022

Beach Hazards Statement 12, NWS Buffalo, NY

August 2, 20227 counties in New York

NWS Buffalo, NY issued this beach hazards statement at Aug 2, 2022, 4:05 AM EDT for 7 counties in New York. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Aug 2, 2022, 4:05 AM EDT (08:05 UTC)
Expired
Aug 2, 2022, 10:22 PM EDT
In force
18 hr
Issued by
NWS Buffalo, NY

Counties Cayuga County, NY, Jefferson County, NY, Monroe County, NY, Niagara County, NY, Orleans County, NY, Oswego County, NY, Wayne County, NY

The radar

The Buffalo radar (KBUF), 132 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.1 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2022-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 340 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2022-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
340 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1156 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

876 
WHUS41 KBUF 020805
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
405 AM EDT Tue Aug 2 2022

NYZ001>003-021630-
/O.NEW.KBUF.BH.S.0012.220802T0805Z-220802T2100Z/
Niagara-Orleans-Monroe-
405 AM EDT Tue Aug 2 2022

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS AFTERNOON...

* WHAT...Strong currents and dangerous swimming conditions.

* WHERE...Beaches of Niagara, Orleans, and Monroe counties.

* WHEN...Through this afternoon.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$

NYZ004>006-021630-
/O.NEW.KBUF.BH.S.0012.220802T0805Z-220803T0000Z/
Wayne-Northern Cayuga-Oswego-
405 AM EDT Tue Aug 2 2022

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...

* WHAT...Strong currents and dangerous swimming conditions.

* WHERE...Beaches of Wayne, Northern Cayuga, and Oswego counties.

* WHEN...Through this evening.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$

NYZ007-021630-
/O.NEW.KBUF.BH.S.0012.220802T0805Z-220802T2100Z/
Jefferson-
405 AM EDT Tue Aug 2 2022

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS AFTERNOON...

* WHAT...Strong currents and dangerous swimming conditions.

* WHERE...Beaches of Jefferson county.

* WHEN...Through this afternoon.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$
4 follow-up statements
746 
WHUS41 KBUF 021047
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
647 AM EDT Tue Aug 2 2022

NYZ001>003-021900-
/O.CON.KBUF.BH.S.0012.000000T0000Z-220802T2100Z/
Niagara-Orleans-Monroe-
647 AM EDT Tue Aug 2 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WHAT...Strong currents and dangerous swimming conditions.

* WHERE...Beaches of Niagara, Orleans, and Monroe counties.

* WHEN...Until 5 PM EDT this afternoon.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$

NYZ004>006-021900-
/O.CON.KBUF.BH.S.0012.000000T0000Z-220803T0000Z/
Wayne-Northern Cayuga-Oswego-
647 AM EDT Tue Aug 2 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...Strong currents and dangerous swimming conditions.

* WHERE...Beaches of Wayne, Northern Cayuga, and Oswego counties.

* WHEN...Through this evening.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$

NYZ007-021900-
/O.CON.KBUF.BH.S.0012.000000T0000Z-220802T2100Z/
Jefferson-
647 AM EDT Tue Aug 2 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WHAT...Strong currents and dangerous swimming conditions.

* WHERE...Beaches of Jefferson county.

* WHEN...Until 5 PM EDT this afternoon.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$
679 
WHUS41 KBUF 021702
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
102 PM EDT Tue Aug 2 2022

NYZ001>003-022100-
/O.CON.KBUF.BH.S.0012.000000T0000Z-220802T2100Z/
Niagara-Orleans-Monroe-
102 PM EDT Tue Aug 2 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WHAT...Strong currents and dangerous swimming conditions.

* WHERE...Beaches of Niagara, Orleans, and Monroe counties.

* WHEN...Until 5 PM EDT this afternoon.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$

NYZ004>006-030000-
/O.CON.KBUF.BH.S.0012.000000T0000Z-220803T0000Z/
Wayne-Northern Cayuga-Oswego-
102 PM EDT Tue Aug 2 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Strong currents and dangerous swimming conditions.

* WHERE...Beaches of Wayne, Northern Cayuga, and Oswego counties.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$

NYZ007-022100-
/O.CON.KBUF.BH.S.0012.000000T0000Z-220802T2100Z/
Jefferson-
102 PM EDT Tue Aug 2 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WHAT...Strong currents and dangerous swimming conditions.

* WHERE...Beaches of Jefferson county.

* WHEN...Until 5 PM EDT this afternoon.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$
043 
WHUS41 KBUF 022012
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
412 PM EDT Tue Aug 2 2022

NYZ001>003-022115-
/O.CAN.KBUF.BH.S.0012.000000T0000Z-220802T2100Z/
Niagara-Orleans-Monroe-
412 PM EDT Tue Aug 2 2022

...BEACH HAZARDS STATEMENT IS CANCELLED...

Waves will continue to subside this evening.

$$

NYZ004>006-030300-
/O.EXT.KBUF.BH.S.0012.000000T0000Z-220803T0300Z/
Wayne-Northern Cayuga-Oswego-
412 PM EDT Tue Aug 2 2022

...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...Strong currents and dangerous swimming conditions.

* WHERE...Beaches of Wayne, Northern Cayuga, and Oswego counties.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$

NYZ007-030300-
/O.EXT.KBUF.BH.S.0012.000000T0000Z-220803T0300Z/
Jefferson-
412 PM EDT Tue Aug 2 2022

...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...Strong currents and dangerous swimming conditions.

* WHERE...Beaches of Jefferson county.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$

Hitchcock
310 
WHUS41 KBUF 030222
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
1022 PM EDT Tue Aug 2 2022

NYZ004>007-030330-
/O.CAN.KBUF.BH.S.0012.000000T0000Z-220803T0300Z/
Wayne-Northern Cayuga-Oswego-Jefferson-
1022 PM EDT Tue Aug 2 2022

...BEACH HAZARDS STATEMENT IS CANCELLED...

Waves will continue to subside late this evening.

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this beach hazards statement went out at Aug 2, 4:04 AM EDT, 1 minute earlier.

Area forecast discussion, Aug 2, 4:04 AM EDT, 1 minute before
Area Forecast Discussion
National Weather Service Buffalo NY
404 AM EDT Tue Aug 2 2022

.SYNOPSIS...
A weak cold front passed through the region overnight. While it will
be a little cooler today in the wake of the front...it will remain
moderately humid. A second boundary will dissipate as it moves
through today...but it could be enough to support a few more
showers...particularly east of Lake Ontario. High pressure will
allow for fair comfortable weather tonight...then as it moves
east of our region on Wednesday...a surge of very warm air will
flood our forecast area with temperatures soaring well into the
80s to near 90.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
A weak cold frontal boundary pushed across our region overnight...
but a second...weakening cold front has yet to move through. While
this scenario will result in a somewhat cooler day...this will not
be a 'clean' airmass change so much of the humidity will persist.
That being said...the next boundary will combine with a robust
shortwave that will approach from Lower Michigan to maintain slgt to
chc pops for nuisance showers today...with the greatest coverage
found east of Lake Ontario where high chc to likely pops will be in
place. Given negligible instability...will only include slgt/low chc
potential for any thunderstorms...and those will be limited to the
Eastern Lake Ontario region.

While the bulk of today will be pcpn free...a wealth of low level
moisture interacting with the weak lift from the aforementioned
shortwave will keep a fair amount of clouds around. Speaking of
cloud cover...a convergence zone will set up from roughly Grand
Island to Batavia to Canandaigua...and this will be a favorable area
(along with North Country) for mostly cloudy skies this afternoon.

There will be a trend of clearing skies during the course of the
afternoon and evening though...as subsidence in the wake of the
passing shortwave will accompany advancing high pressure. This area
of high pressure will then guarantee a fair dry night...one that
will be a little more comfortable for sleeping and could very well
be the most pleasant through early next week. Mins tonight will
generally be in the 50s.

Wednesday will then be noticeably warmer. As the sfc high moves to
our east...moderately strong warm advection will allow H85 temps to
surge into the upper teens to around 20c. The well mixed environment
will translate into afternoon max temps in the upper 80s to near 90
for the lake plains of the western counties...while readings will
top out between 80 to 85 most elsewhere. Fortunately...Td's will
only be in the 50s to lower 60s for the majority of the day or we
would be talking about heat advisories. Otherwise we can anticipate
a wealth of sun on Wednesday with generally light winds.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/...
A long wave trough will encompass central and eastern Canada with a
closed low over Hudson Bay Wednesday night. Troughing will become
amplified overnight as a shortwave trough crosses the Great Lakes
region. A warm front will track across western and north central NY
Wednesday night with 850mb temperatures around +18C by Thursday
morning. A plume of moisture across the central Great Lakes will
track towards the eastern Great Lakes increasing moisture overnight.
An increasing wind field ahead of the shortwave trough will be co-
located with the plume of moisture as it approaches the eastern
Great Lakes overnight. Convection is possible from southern Ontario
into the Ohio Valley reaching the eastern Great Lakes region by
Thursday morning. Instability will be weak and elevated as winds are
increasing aloft Wednesday night which will keep the threat for
strong to severe thunderstorms low overnight. Warm Wednesday night
with low temperatures in the low to mid 70s, upper 60s across the
higher terrain.

The axis of moisture will move overhead by Thursday afternoon-
evening. Model guidance depicts 1.75-2 inch PWATS across the region
Thursday through Thursday night. A cold front will slowly track
across southern Ontario Thursday and move into northern tier
portions of the forecast area Thursday night. Daytime heating in a
humid airmass will increase surface based instability across the
region through Thursday afternoon. Cloud cover and residual showers
with possible thunderstorms Thursday morning may result in some
convective inhibition however thunderstorms remain likely across
western and north central NY especially along lake breeze
boundaries. Wind field is marginal with 30kts at 850-700mb through
the afternoon and evening. It could be enough for wet microbursts
however severe threat remains low at this time. Multiple rounds
of showers and thunderstorms are possible ahead of the front. The
slow moving cold front and 850mb flow perpendicular to the frontal
boundary does increase the risk for heavy rain and localized
flooding Thursday afternoon into Thursday night. High temperatures
Thursday will range in the 80s across the region to the low 90s
across the Finger Lakes to central NY. High PWAT air remains across
the region Thursday night as a cold front moves into western and
north central NY. Upstream convection and additional showers and
thunderstorms are possible across the region overnight. Heavy rain
and gusty winds are possible in thunderstorms. Low temperatures
will fall to the upper 60s to low 70s.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
A weak frontal boundary will be slowly exiting the region Friday.
Moisture and weak troughing will hang around and showers and
thunderstorms will be possible.

In the wake of the upper level trough, a subtle upper level ridge
across the central Great Lakes Friday night will amplify Saturday as
it advances east, due to the next upstream trough digging across the
upper Mid-West. Consequently, with the upper level ridge pushing
east across the region and into the Atlantic Ocean Saturday, surface
high pressure will slide east across southern Canada, which support
a period of dry weather.

As mentioned previously, the next upper level trough will dig
southeast across the Great Lakes Sunday. Surface low pressure may
track north of the Great Lakes and drape its frontal boundaries
southward across the Great Lakes region. As the surface low pulls
east across Canada, its surface cold front will push across the
region Monday, and support showers and thunderstorm chances for the
end of the weekend and start of the new work week.

&&

.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
While mainly VFR conditions will be found across the region at the
start of this TAF period...cigs are forecast to deteriorate as we
push through the remaining pre dawn hours. Most of the TAF sites
will experience MVFR cigs by 09-10z...with IFR cigs anticipated
across the higher terrain of the Southern Tier (ie. KJHW, KELZ).
There will also be a few showers around...mainly across the Southern
Tier and east of the Genesee valley.

After daybreak...widespread MVFR cigs can be expected through midday
with IFR cigs in the Southern Tier grudgingly improving to MVFR
levels in the process. Cigs will then lift to VFR levels during the
afternoon for all of the TAF sites.

VFR weather will be found across the majority of the region Tuesday
night...although IFR stratus and fog can be expected after 06z
across parts of the Southern Tier.

Outlook...

Tuesday night and Wednesday...VFR.
Thursday...VFR/MVFR. Showers and thunderstorms likely.
Friday...VFR/MVFR. A chance of showers and thunderstorms.
Saturday...VFR.

&&

.MARINE...
In the wake of a cold front...moderate westerlies will be found on
Lake Erie today while fresh to occasionally strong westerlies can be
expected on lake Ontario. While the former will result in some
choppy conditions through the midday hours...small craft advisories
have been issued for all of the New York nearshore waters of Lake
Ontario.

The axis of elongated sfc high will be to our west today...but as it
advances across the Lower Great lakes late this afternoon and
evening...winds will diminish from west to east. This will allow the
SCA's to drop off accordingly with only light winds expected on both
lakes for the overnight.

Gentle to occasionally moderate southerlies will be found across the
region on Wednesday...although those winds will become southeasterly
for a time Wednesday afternoon for the eastern half of Lake Ontario.

While winds and waves will stay below SCA levels Wednesday night and
Thursday...it will become more unsettled with an increasing risk for
thunderstorms.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Beach Hazards Statement through this afternoon for NYZ001>003-
     007.
     Beach Hazards Statement through this evening for NYZ004>006.
MARINE...Small Craft Advisory until 8 PM EDT this evening for LOZ043-
         044.
         Small Craft Advisory until 5 PM EDT this afternoon for
         LOZ042.
         Small Craft Advisory from 11 AM this morning to 8 PM EDT
         this evening for LOZ045.

&&

SYNOPSIS...RSH
NEAR TERM...RSH
SHORT TERM...HSK
LONG TERM...EAJ/HSK
AVIATION...RSH
MARINE...RSH
Hazardous weather outlook, Aug 1, 5:17 AM EDT, 22 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
517 AM EDT Mon Aug 1 2022

NYZ001>008-010>014-019>021-085-020930-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-
Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua-
Cattaraugus-Allegany-Southern Erie-
517 AM EDT Mon Aug 1 2022

This Hazardous Weather Outlook is for western and north central New
York.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-020930-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
517 AM EDT Mon Aug 1 2022

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

In the hours before

Special weather statement, Aug 1, 10:37 PM EDT, 5 hours 28 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1037 PM EDT Mon Aug 1 2022

NYZ019-020345-
Chautauqua NY-
1037 PM EDT Mon Aug 1 2022

...Strong thunderstorms will impact portions of Chautauqua County
through 1145 PM EDT...

At 1036 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 20 miles northwest of Westfield to 15 miles
north of Northwest Harborcreek to 16 miles northwest of Erie.
Movement was southeast at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Fredonia, Westfield, Mayville, Clymer, Long Point State Park,
Chautauqua Institution, Lake Erie State Park, Findley Lake,
Chautauqua, Portland, Ripley, Stockton, Gerry, Brocton, Mina,
Arkwright, French Creek, Sherman, Cassadaga and South Dayton.

This includes the following highways...
 Interstate 90 between exits 61 and 60.
 Interstate 86 between exits 4 and 10.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall and frequent cloud to ground lightning are also
occurring with these storms. Lightning can strike 10 miles away from
a thunderstorm. Seek a safe shelter inside a building or vehicle.

&&

LAT...LON 4244 7950 4247 7947 4236 7906 4233 7906
      4210 7935 4200 7967 4200 7976 4227 7976
      4228 7973 4231 7977
TIME...MOT...LOC 0236Z 297DEG 21KT 4252 7988 4237 8006 4233 8025

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

JJR
Special weather statement, Aug 1, 11:44 PM EDT, 4 hours 21 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1144 PM EDT Mon Aug 1 2022

NYZ019-020-020445-
Chautauqua NY-Cattaraugus NY-
1144 PM EDT Mon Aug 1 2022

...A line of strong thunderstorms will impact portions of
southwestern Cattaraugus and Chautauqua Counties through 1245 AM
EDT...

At 1142 PM EDT, Doppler radar was tracking a strong thunderstorm near
Findley Lake, or 14 miles east of Erie, moving southeast at 45 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Jamestown, Dunkirk, Fredonia, Allegany State Park, Westfield,
Lakewood, Falconer, Mayville, Clymer, Long Point State Park,
Jamestown West, SUNY Fredonia, Frewsburg, Chautauqua Institution,
Lake Erie State Park, Findley Lake, Chautauqua, Busti, Portland and
Sheridan.

This includes the following highways...
 Interstate 90 between exits 61 and 59.
 Interstate 86 between exits 4 and 17.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4226 7976 4241 7956 4244 7950 4249 7945
      4253 7938 4254 7935 4230 7877 4200 7894
      4200 7976
TIME...MOT...LOC 0342Z 305DEG 37KT 4213 7980

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

HSK
Special weather statement, Aug 2, 12:43 AM EDT, 3 hours 22 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1243 AM EDT Tue Aug 2 2022

NYZ019-020545-
Chautauqua NY-
1243 AM EDT Tue Aug 2 2022

...An area of strong thunderstorms with heavy rainfall will impact
portions of southern Chautauqua County through 145 AM EDT...

At 1241 AM EDT, Doppler radar was tracking a strong thunderstorm near
Findley Lake, or 15 miles east of Erie, moving east at 30 mph.

HAZARD...Winds in excess of 35 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Jamestown, Lakewood, Falconer, Clymer, Findley Lake, Jamestown West,
Frewsburg, Busti, Celoron, Mina, French Creek, Sherman, Panama,
Stedman Corners, Niobe and Ashville.

This includes Interstate 86 between exits 4 and 8, and near exit 11.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4223 7976 4208 7906 4200 7906 4200 7976
TIME...MOT...LOC 0441Z 292DEG 19KT 4215 7979

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

HSK

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 10:14 PM EDTSpecial Marine WarningBUF91 min
Aug 1, 10:37 PM EDTSpecial Weather StatementBUFChautauqua68 min
Aug 1, 11:44 PM EDTSpecial Weather StatementBUFChautauqua61 min
Aug 2, 12:43 AM EDTSpecial Weather StatementBUFChautauqua62 min
Aug 2, 4:04 AM EDTSmall Craft AdvisoryBUF18 hr

Nearby

Beach Hazards Statements in New York, 2022Every beach hazards statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.